Alert archive / Wisconsin / Special Weather Statements in 2016

Special Weather Statement, NWS La Crosse, WI

August 18, 20164 counties in Wisconsin; Clayton County, Fayette County, Iowa

NWS La Crosse, WI issued this special weather statement at Aug 18, 2016, 7:13 PM CDT for 4 counties in Wisconsin; Clayton County, Fayette County, Iowa. It was in force for 62 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2016, 7:13 PM CDT (00:13 UTC)
Expired
Aug 18, 2016, 8:15 PM CDT
In force
62 min
Issued by
NWS La Crosse, WI

Counties Clayton County, IA, Fayette County, IA, Crawford County, WI, Grant County, WI, Richland County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 60 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 7:15 PM CDTTSTM WND GST 49Prairie Du Chien, WI
Aug 18, 7:30 PM CDTTSTM WND DMGBoscobel, WILARGE TREE DOWN, BLOCKING ROAD.
Aug 18, 7:30 PM CDTTSTM WND GST 52Boscobel, WI
Aug 18, 7:35 PM CDTTSTM WND DMGBagley, WISMALL TREES DOWN. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2016-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2258 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2016-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2258 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1216 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

162 
WWUS83 KARX 190013
SPSARX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
713 PM CDT THU AUG 18 2016

IAZ011-019-029-030-WIZ041>043-053>055-061-190115-
CHICKASAW-FAYETTE-ALLAMAKEE-CLAYTON-RICHLAND-JUNEAU-MONROE-LA
CROSSE-CRAWFORD-GRANT-VERNON-
713 PM CDT THU AUG 18 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF SOUTHWEST
WISCONSIN INTO NORTHEAST IOWA THROUGH 815 PM.

AT 710 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR LA CROSSE TO NEAR WESTBY TO
NEAR HARPERS FERRY AND NASHUA. MOVEMENT WAS EAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS ALONG WITH TORRENTIAL DOWNPOURS.

LOCATIONS IMPACTED INCLUDE...
LA CROSSE...PRAIRIE DU CHIEN...RICHLAND CENTER...VIROQUA...
LANCASTER...WEST UNION...GUTTENBERG...ELKADER...WEST SALEM...
BOSCOBEL...FENNIMORE...WESTBY...MONONA...BANGOR...ELROY...
HILLSBORO...FAYETTE...MUSCODA AND STRAWBERRY POINT.

TORRENTIAL RAINFALL MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.

LAT...LON 4276 9208 4291 9208 4291 9255 4314 9109
      4369 9097 4386 9131 4391 9135 4392 9135
      4387 9050 4364 9006 4364 9031 4355 9031
      4355 9019 4317 9019 4320 9026 4320 9043
      4288 9043 4264 9153 4264 9164
TIME...MOT...LOC 0010Z 276DEG 42KT 4388 9125 4369 9088 4313 9100 4292
9245

$$

DAS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Aug 18, 6:17 PM CDT, 56 minutes earlier.

Area forecast discussion, Aug 18, 6:17 PM CDT, 56 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
617 PM CDT THU AUG 18 2016

.SHORT TERM...(Tonight through Friday Night)
Issued at 241 PM CDT THU AUG 18 2016

Surface map this afternoon has a warm front extending from near
Sioux Falls SD through Waterloo IA and then into northwestern IL.
Increasing moisture transport into/over the warm front aided by an
approaching mid-level trough, per latest water vapor loop, was
producing scattered thunderstorms across southern/central MN.

Main concern through Friday night is obviously on thunderstorm
chances and severe/localized heavy rain threat.

Going into this evening/overnight...moisture transport continues to
increase over the warm front as it moves slowly northward to near I-
90 by pre-dawn hours. This is expected to fuel thunderstorms with
highest chances along/north of I-90. Could see an isolated strong to
severe storm threat with the main threat being wind. Precipitable
waters in the 1.5 to 1.8 range overnight, so could see some
concentrated/localized heavier rainfall with some of the storms.
Appears to be a lull in the moisture transport among the various
models in the 09-15z time frame...so should see a corresponding lull
in showers and thunderstorms.

Focus then turns to incoming cold front Friday afternoon/night with
0-3km mucape pool of 3500-5500J/kg in place along/south of I-94. 0-
3km bulk shear still a bit meager in the 20-maybe 35kt range. Still
thinking damaging wind would be the main severe threat if some
linear organization can be attained. Also will continue to see that
threat of localized/concentrated heavier rainfall with some of the
storms.

.LONG TERM...(Saturday through Thursday)
Issued at 241 PM CDT THU AUG 18 2016

For Saturday into Saturday night...still seeing some differences
among the deterministic models on amount of intensification of
surface low moving northeast across the area. NAM has been
consistently the deepest with the low and steers heavier deformation
area rain more from east central MN into northwest WI. The
GFS/ECMWF/GEM have a more open wave low and resultant deformation
rain is light but more focused over our southeast MN into west
central/north central WI area. Consensus of all the models brings a
broad 1-2 inches of rainfall across our area from tonight through
Saturday. Have to believe there will be some localized higher
amounts given the higher precipitable water amount/humid airmass in
place. As such, went with an ESF/Hydrologic Outlook with concern for
for some flooding the next few days until this low exits the area.

Autumn-like conditions in store for Sunday behind the departing low
and as cool Canadian high pressure builds into the region. Could
still see a few lingering/isolated showers across central WI under
the deeper cyclonic flow aloft. Otherwise...plan on high
temperatures in the upper 60s/lower 70s.

Looks dry through Tuesday with a slow warming trend through Tuesday
as that high pressure drifts eastward into the Great Lakes/Ohio
River Valley regions. Highs on Monday look to be in the 70s and in
the upper 70s/lower 80s Tuesday.

Shower/thunderstorm chances return Wednesday through Thursday as a
mid-level trough/surface cold front pushes into the region.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 617 PM CDT Thu Aug 18 2016

Complex of storms tracking across southeast Minnesota will be
southeast of KRST and near KLSE near 00Z. Worst of the conditions
will be past KRST and will start with a VCTS and VFR conditions.
However, KLSE can expect the storms to produce IFR conditions for
an hour or two this evening. After that, will continue to have the
threat for additional storms as the low level moisture transport
intersects the warm front. The latest runs of the HRRR and CR-HRRR
show a break in the activity for while this evening and then
activity filling back in the Interstate 90 corridor. Will cover
this with a VCTS for now and refine later if/when this activity
starts to develop.

&&

.HYDROLOGY...
Issued at 241 PM CDT THU AUG 18 2016

Latest NAM/GFS/ECMWF still showing precipitable water values in the
1.5 to 1.8 inch range tonight through Saturday. However...models
still displaying differences in placement of convection and heavier
rainfall tracks through period. At this time...looks like the
forecast will likely see 1 to 2 inches of rainfall through the
period...with locally 2 to 4 inches. If storms entrain over any
given area either tonight or Friday evening/night...flooding will be
possible. However...confidence remains low for any flooding
potential.

&&

.ARX Watches/Warnings/Advisories...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...DAS
LONG TERM...DAS
AVIATION...04
HYDROLOGY...DAS
Hazardous weather outlook, Aug 18, 3:00 PM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
300 PM CDT THU AUG 18 2016

IAZ008>011-MNZ079-086>088-094>096-191100-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-WABASHA-DODGE-OLMSTED-WINONA-
MOWER-FILLMORE-HOUSTON-
300 PM CDT THU AUG 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA AND NORTHEAST IOWA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED GOING INTO THE EVENING.
SOME STORMS COULD PRODUCE STRONG WINDS...HAIL...AND HEAVY RAIN.
A FEW WARNINGS ARE POSSIBLE.

ADDITIONAL THUNDERSTORMS ARE EXPECTED LATER TONIGHT AND OVERNIGHT.
SOME OF THE STORMS COULD BE STRONG TO SEVERE WITH DAMAGING
WINDS...HEAVY RAIN AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS REMAIN LIKELY FRIDAY INTO SATURDAY. SOME OF THE
STORMS COULD BE STRONG WITH GUSTY WINDS...HEAVY RAIN AND HAIL
LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...ESPECIALLY BETWEEN 5PM
AND 9PM.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ018-019-029-030-WIZ041>044-053>055-061-191100-
FLOYD-CHICKASAW-FAYETTE-CLAYTON-LA CROSSE-MONROE-JUNEAU-ADAMS-
VERNON-CRAWFORD-RICHLAND-GRANT-
300 PM CDT THU AUG 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST
IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS EVENING...AFTER 6PM. A FEW OF THE
STORMS COULD BE STRONG WITH GUSTY WINDS AND HAIL. ADDITIONAL
STORMS COULD REFORM LATE TONIGHT AS WELL WITH A THREAT FOR HEAVY
RAIN...GUSTY WIND AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE LIKELY FRIDAY INTO SATURDAY. SOME OF THE STORMS
COULD BE STRONG TO SEVERE WITH DAMAGING WINDS...HEAVY RAIN AND
HAIL LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED...BUT A FEW GROUPS
MIGHT BE NEEDED IF STRONGER STORMS MOVE IN EARLY THIS EVENING.
SPOTTERS MAY ALSO BE NEEDED LATE FRIDAY AFTERNOON INTO FRIDAY
NIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WIZ017-029-032>034-191100-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-
300 PM CDT THU AUG 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WISCONSIN...NORTH CENTRAL WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

A FEW THUNDERSTORMS ARE POSSIBLE GOING INTO THE EVENING...
BUT ANOTHER THREAT EXISTS OVERNIGHT WITH THE POTENTIAL FOR HEAVY
RAIN...GUSTY WINDS AND HAIL. RAINFALL AMOUNTS WILL NEED TO BE
WATCHED IN CASE ADDITIONAL FLOODING DEVELOPS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE LIKELY FRIDAY INTO SATURDAY. SOME OF THE STORMS
COULD BE STRONG AT TIMES WITH HEAVY RAIN AND GUSTY WINDS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THIS EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

SHEA

In the hours before

Local storm report, Aug 18, 6:43 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
643 PM CDT THU AUG 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     TSTM WND DMG     3 W PRESTON             43.67N 92.14W
08/18/2016                   FILLMORE           MN   AMATEUR RADIO

            LOTS OF TREE DAMAGE ON SECONDARY ROADS WEST OF PRESTON.

&&

SHEA
Special weather statement, Aug 18, 6:49 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
649 PM CDT THU AUG 18 2016

IAZ018-019-190015-
CHICKASAW-FLOYD-
649 PM CDT THU AUG 18 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL CHICKASAW
AND NORTHERN FLOYD COUNTIES...

AT 648 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF ELMA TO NEAR
ROCKFORD. MOVEMENT WAS EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CHARLES CITY...NORA SPRINGS...RUDD...FLOYD...MIDWAY...CARRVILLE...
AND FLOYD CROSSING...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4321 9274 4321 9258 4318 9253 4296 9255
      4304 9287 4313 9302 4318 9302
TIME...MOT...LOC 2348Z 281DEG 32KT 4319 9259 4308 9296

DAS
Local storm report, Aug 18, 6:54 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
654 PM CDT THU AUG 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     TSTM WND GST     3 W LA CRESCENT         43.83N 91.36W
08/18/2016  M41 MPH          HOUSTON            MN   AMATEUR RADIO

&&

SHEA
Local storm report, Aug 18, 6:56 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
656 PM CDT THU AUG 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND GST     3 WSW LA CRESCENT       43.81N 91.36W
08/18/2016  M40 MPH          HOUSTON            MN   BROADCAST MEDIA

            REPORTED AT WXOW STUDIOS

&&

SHEA
Local storm report, Aug 18, 7:06 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
706 PM CDT THU AUG 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     TSTM WND DMG     9 WNW WALTHAM           43.89N 93.03W
08/18/2016                   DODGE              MN   AMATEUR RADIO

            TREES REPORTED DOWN ALONG COUNTY LINE NEAR
            BLOOMING PRAIRIE.

0453 PM     TSTM WND GST     AUSTIN                  43.67N 92.97W
08/18/2016  E45 MPH          MOWER              MN   BROADCAST MEDIA

0455 PM     TSTM WND DMG     AUSTIN                  43.67N 92.97W
08/18/2016                   MOWER              MN   BROADCAST MEDIA

            LARGE TREE UPROOTED.

0455 PM     TSTM WND GST     AUSTIN                  43.67N 92.97W
08/18/2016  M43 MPH          MOWER              MN   AWOS

0458 PM     TSTM WND DMG     1 S MAPLEVIEW           43.68N 92.98W
08/18/2016                   MOWER              MN   911 CALL CENTER

            LARGE BRANCHES DOWN.

0510 PM     TSTM WND GST     HAYFIELD                43.89N 92.85W
08/18/2016  E40 MPH          DODGE              MN   EMERGENCY MNGR

0510 PM     TSTM WND GST     4 N SPRING VALLEY       43.74N 92.39W
08/18/2016  E40 MPH          FILLMORE           MN   EMERGENCY MNGR

0511 PM     TSTM WND GST     HAYFIELD                43.89N 92.85W
08/18/2016  E50 MPH          DODGE              MN   EMERGENCY MNGR

            BRANCHES BREAKING.

0511 PM     HAIL             HAYFIELD                43.89N 92.85W
08/18/2016  E0.25 INCH       DODGE              MN   EMERGENCY MNGR

0517 PM     HAIL             KASSON                  44.03N 92.75W
08/18/2016  E0.25 INCH       DODGE              MN   AMATEUR RADIO

0518 PM     TSTM WND GST     STEWARTVILLE            43.86N 92.49W
08/18/2016  E50 MPH          OLMSTED            MN   TRAINED SPOTTER

            WIND GUSTS ESTIMATED 40 TO 50 MPH.

0523 PM     TSTM WND GST     HAYFIELD                43.89N 92.85W
08/18/2016  E60 MPH          DODGE              MN   EMERGENCY MNGR

0524 PM     TSTM WND DMG     3 WNW SPRING VALLEY     43.70N 92.45W
08/18/2016                   MOWER              MN   EMERGENCY MNGR

            LOTS OF TREES BLOWN DOWN.

0524 PM     HAIL             1 SW ROCK DELL          43.91N 92.65W
08/18/2016  E0.25 INCH       OLMSTED            MN   FIRE DEPT/RESCUE

            PLUS WIND GUSTS OF 30 MPH.

0524 PM     TSTM WND GST     LE ROY                  43.51N 92.51W
08/18/2016  E40 MPH          MOWER              MN   FIRE DEPT/RESCUE

0532 PM     TSTM WND GST     1 SW ROCK DELL          43.91N 92.65W
08/18/2016  E60 MPH          OLMSTED            MN   AMATEUR RADIO

0544 PM     HAIL             1 SE CHERRY GROVE       43.58N 92.28W
08/18/2016  M1.00 INCH       FILLMORE           MN   TRAINED SPOTTER

0548 PM     TSTM WND GST     STEWARTVILLE            43.86N 92.49W
08/18/2016  E60 MPH          OLMSTED            MN   FIRE DEPT/RESCUE

0549 PM     TSTM WND GST     STEWARTVILLE            43.86N 92.49W
08/18/2016  E50 MPH          OLMSTED            MN   BROADCAST MEDIA

0600 PM     HEAVY RAIN       HAYFIELD                43.89N 92.85W
08/18/2016  M1.67 INCH       DODGE              MN   PUBLIC

            1.67 INCHES OF RAIN IN 45 MINUTES.

0603 PM     TSTM WND GST     2 WSW FILLMORE          43.74N 92.31W
08/18/2016  M47 MPH          FILLMORE           MN   COCORAHS

            SMALL TREE LIMBS DOWN.

0608 PM     TSTM WND DMG     1 NE CARIMONA           43.67N 92.14W
08/18/2016                   FILLMORE           MN   AMATEUR RADIO

            LOTS OF TREE DAMAGE ON SECONDARY ROADS WEST
            OF PRESTON.

0609 PM     TSTM WND GST     1 NW CARIMONA           43.68N 92.18W
08/18/2016  M73 MPH          FILLMORE           MN   TRAINED SPOTTER

            MEASURED AT THE FILLMORE COUNTY AIRPORT.

0618 PM     TSTM WND GST     1 NE CARIMONA           43.67N 92.14W
08/18/2016  M48 MPH          FILLMORE           MN   AWOS

0645 PM     TSTM WND GST     3 WSW LA CRESCENT       43.81N 91.36W
08/18/2016  M40 MPH          HOUSTON            MN   BROADCAST MEDIA

            REPORTED AT WXOW STUDIOS.

0654 PM     TSTM WND GST     3 W LA CRESCENT         43.83N 91.36W
08/18/2016  M41 MPH          HOUSTON            MN   AMATEUR RADIO

&&

NWS LA CROSSE WI
IRIS SYSTEM
Special weather statement, Aug 18, 7:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
713 PM CDT THU AUG 18 2016

IAZ011-019-029-030-WIZ041>043-053>055-061-190115-
CHICKASAW-FAYETTE-ALLAMAKEE-CLAYTON-RICHLAND-JUNEAU-MONROE-LA
CROSSE-CRAWFORD-GRANT-VERNON-
713 PM CDT THU AUG 18 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF SOUTHWEST
WISCONSIN INTO NORTHEAST IOWA THROUGH 815 PM.

AT 710 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR LA CROSSE TO NEAR WESTBY TO
NEAR HARPERS FERRY AND NASHUA. MOVEMENT WAS EAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS ALONG WITH TORRENTIAL DOWNPOURS.

LOCATIONS IMPACTED INCLUDE...
LA CROSSE...PRAIRIE DU CHIEN...RICHLAND CENTER...VIROQUA...
LANCASTER...WEST UNION...GUTTENBERG...ELKADER...WEST SALEM...
BOSCOBEL...FENNIMORE...WESTBY...MONONA...BANGOR...ELROY...
HILLSBORO...FAYETTE...MUSCODA AND STRAWBERRY POINT.

TORRENTIAL RAINFALL MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.

LAT...LON 4276 9208 4291 9208 4291 9255 4314 9109
      4369 9097 4386 9131 4391 9135 4392 9135
      4387 9050 4364 9006 4364 9031 4355 9031
      4355 9019 4317 9019 4320 9026 4320 9043
      4288 9043 4264 9153 4264 9164
TIME...MOT...LOC 0010Z 276DEG 42KT 4388 9125 4369 9088 4313 9100 4292
9245

DAS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 7:49 PM CDTSpecial Weather StatementARXGrant, Richland41 min
Aug 19, 12:20 AM CDTSpecial Weather StatementARXPepin25 min
Aug 19, 1:05 AM CDTSpecial Weather StatementARXJackson25 min
Aug 19, 1:41 AM CDTSpecial Weather StatementARXJackson, Trempealeau34 min
Aug 19, 2:29 AM CDTSpecial Weather StatementARXJackson61 min
Aug 19, 2:57 AM CDTSpecial Weather StatementARXLa Crosse33 min
Aug 19, 3:00 AM CDTSpecial Weather StatementARXBuffalo60 min
Aug 19, 3:20 AM CDTFlash Flood WarningARXBuffalo, Trempealeau3 hr
Aug 19, 3:27 AM CDTSpecial Weather StatementARXBuffalo, La Crosse, Trempealeau63 min
Aug 19, 3:51 AM CDTAreal Flood AdvisoryARXJackson, Monroe3 hr
Aug 19, 4:09 AM CDTAreal Flood AdvisoryARXLa Crosse, Monroe3 hr
Aug 19, 6:12 AM CDTAreal Flood WarningARXBuffalo, Trempealeau3 hr
Aug 19, 6:45 AM CDTAreal Flood AdvisoryARXJackson, Monroe3 hr
Aug 19, 8:57 AM CDTAreal Flood WarningARXBuffalo, Trempealeau3 hr
Aug 19, 9:08 AM CDTRiver Flood WarningARXBuffalo, Trempealeau5 days
Aug 19, 9:43 AM CDTAreal Flood AdvisoryARXJackson, Monroe3 hr
Aug 19, 2:14 PM CDTFlash Flood WatchARXAdams, Buffalo, Jackson, Juneau, Monroe, Trempealeau22 hr
Aug 19, 1:47 AM CDTSpecial Weather StatementARXDodge, Mower58 min
Aug 19, 2:23 AM CDTSpecial Weather StatementARXDodge, Mower, Olmsted, Wabasha52 min

Nearby

Special Weather Statements in Wisconsin, 2016Special Weather Statements in Iowa, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.